MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 MALE; CATHETER, URETHRAL

COLOPLAST A/S SPEEDICATH CH14 MALE; CATHETER, URETHRAL
Model Number 2841401400
Health Effect - Clinical Codes Anemia (1706); Pain (1994); Urinary Retention (2119); Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the patient could urinate before the doctor gave him something.He was given potassium after surgery.Later that night, the patient couldn't urinate for a couple of days and nights.He was in pain and went to the er.They put a catheter in and the patient was able to go home.The patient was still experiencing pain and returned.His urologist removed the catheter (foley).He was bleeding because of all the trouble of removing that foley.The patient was supposed to be using a coudé and not a straight.There was blood as a result this and the patient was given 6 units of blood.He had seizures due to so much blood loss due to anemia.The hospital staff commented that they did not suspect any device failure.

Brand Name
SPEEDICATH CH14 MALE
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key8604630
Report Number3006606901-2019-00009
Device Sequence Number2359601
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2841401400
Device Catalogue Number2841401400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;